Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 64, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Nov 23, 2012, 2:46 PM EST. It took effect at Nov 24, 2012, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 23, 2012, 2:46 PM EST (19:46 UTC)
- In effect from
- Nov 24, 2012, 10:00 AM EST
- Expired
- Nov 24, 2012, 3:11 AM EST
- In force
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
438 WHUS71 KCAR 231946 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 246 PM EST FRI NOV 23 2012 ANZ050-051-240900- /O.NEW.KCAR.SC.Y.0064.121124T1500Z-121125T1200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 246 PM EST FRI NOV 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 7 AM EST SUNDAY. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HASTINGS
2 follow-up statements
948 WHUS71 KCAR 232112 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 412 PM EST FRI NOV 23 2012 ANZ052-240600- /O.EXA.KCAR.SC.Y.0064.121124T1500Z-121125T1200Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 412 PM EST FRI NOV 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 7 AM EST SUNDAY. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ050-051-240600- /O.CON.KCAR.SC.Y.0064.121124T1500Z-121125T1200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 412 PM EST FRI NOV 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 7 AM EST SUNDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
537 WHUS71 KCAR 240811 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 311 AM EST SAT NOV 24 2012 ANZ050>052-241615- /O.UPG.KCAR.SC.Y.0064.121124T1500Z-121125T1200Z/ /O.NEW.KCAR.GL.W.0017.121125T0900Z-121126T0900Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 311 AM EST SAT NOV 24 2012 ...GALE WARNING IN EFFECT FROM 4 AM SUNDAY TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 4 AM EST MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 25 TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 11:58 AM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Nov 23, 11:58 AM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1158 AM EST FRI NOV 23 2012 .SYNOPSIS... HIGH PRESSURE WILL REMAIN ACROSS THE REGION THROUGH TODAY. A COLD FRONT WILL APPROACH THE REGION FROM THE WEST TONIGHT AND MOVE ACROSS THE AREA ON SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... 1155 AM UPDATE...JUST ABOUT ALL THE LOW CLOUDS AND FOG HAVE BURNED OFF, THOUGH SATELLITE DOES SHOW SOME SCATTERED HIGH CLOUDS BEGINNING TO SPILL INTO WESTERN SECTIONS. MOST SPOTS SHOULD SEE SUNSHINE TODAY, THOUGH IT WILL BE FILTERED THROUGH THE CIRRUS. HIGHS WILL STILL RANGE FROM THE MID 40S TO LOWER 50S. HAVE MADE ADJUSTMENTS TO SKY COVER AND TEMPS TO MATCH CURRENT TRENDS. OTHERWISE, NO OTHER CHANGES WERE NEEDED. PREVIOUS DISCUSSION: CHALLENGE THIS TERM WILL CONTINUE TO BE THE CLOUDS AND TEMPERATURES. STRATUS AND FOG SETTLED IN AGAIN THIS MORNING W/S FLOW NOW ESTABLISHED IN THE BLYR. 00Z UA INDICATED A WEAK FLOW ABOVE 925MBS WHICH WILL ALLOW THE STRATUS TO HANG ON LONGER THIS MORNING. FOG WILL BEGIN TO LIFT AND BURN OFF AFTER SUNRISE. A SPECIAL WEATHER STATEMENT WAS ISSUED FOR THE POTENTIAL OF SOME ICY ROADS DUE TO THE FOG THIS MORNING. LATEST SHORT RANGE GUIDANCE SHOW UPPER FLOW TO STRENGTHEN FROM THE SW TODAY TO ALLOW TO STRATUS TO MIX OUT LATER THIS MORNING. DOWNEAST AND THE COAST WILL HANG ONTO THE STRATUS THROUGH EARLY AFTERNOON W/IMPROVEMENT AFTER 18Z. THE NAM12 AND CANADIAN GEM SHOW WARMER TEMPERATURES TAKING PLACE THIS AFTERNOON IN RESPONSE TO THE WAA ALREADY IN PLACE. DECIDED TO STAY CLOSE TO THE DAYCREW'S FCST OF UPPER 40S TO AROUND 50 NORTH AND AROUND 50 OVER THE DOWNEAST AND COAST AS S FLOW COULD KEEP READINGS DOWN A FEW DEGREES. THE GEM SHOWS THIS WELL AND WAS DOING THE BEST W/THE LATEST TEMPERATURES. THE LOW CLOUDS WILL RETURN ONCE AGAIN THIS EVENING DUE TO ESTABLISHED S FLOW AND INCREASING LLVL RH THROUGH 850MBS. THE LATEST NAM SOUNDINGS PICK UP ON THIS POTENTIAL. THE NAM WAS HANDLING THE LLVL MOISTURE WELL THIS MORNING. DECIDED TO STAY AWAY FROM THE MENTION OF FOG AS THE FLOW WILL BECOME SW AFT 06Z. SOME FOG COULD FORM BEFORE THAT TIME-FRAME, BUT THINKING HERE IS THAT WILL BE ERODE AS THE FLOW VEERS THROUGH THE COLUMN. APCHG COLD FRONT FROM THE WEST WILL PUSH INTO WESTERN MAINE BY EARLY SATURDAY MORNING W/SOME RAIN SHOWERS ASSOCIATED W/IT AS TEMPERATURES WILL BE ABOVE FREEZING. FAR WESTERN AREAS SUCH THE OW LYING AREAS COULD SEE COLDER TEMPERATURES AND POSSIBLY SOME SNOW SHOWERS INITIALLY. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... LOW PRESSURE WILL TRACK NORTHWEST OF THE STATE ON SATURDAY WHILE ANOTHER LOW TRACKS TOWARD THE MARITIMES. EXPECT THE CHANCE FOR SHOWERS ON SATURDAY THE LOWS TRACK NORTHEAST AND AN UPPER LEVEL TROF TRACKS ACROSS THE REGION FROM THE WEST. COLDER AIR WILL BEGIN TO ADVECT INTO THE REGION DURING SATURDAY WITH RAIN SHOWERS CHANGING TO SNOW SHOWERS ACROSS NORTHWEST AREAS LATER SATURDAY MORNING AND THEN ACROSS EASTERN AREAS LATER SATURDAY AFTERNOON. STRONG COLD AIR ADVECTION CAN BE EXPECTED SATURDAY NIGHT AND SUNDAY AS LOW PRESSURE ACROSS THE MARITIMES CONTINUES TO INTENSIFY. THIS WILL RESULT IN A NORTHWEST FLOW OF COLD AIR ACROSS THE REGION SATURDAY NIGHT AND SUNDAY WITH THE CHANCE FOR SNOW SHOWERS MAINLY ACROSS NORTHERN AND WESTERN AREAS. && .LONG TERM /MONDAY THROUGH THURSDAY/... COLD NORTHWEST FLOW CONTINUES MONDAY WITH DRY WEATHER. HIGH PRESSURE WILL BUILD EAST ACROSS THE REGION MONDAY NIGHT AND TUESDAY. MEDIUM RANGE MODELS CONTINUE TO DIVERGE WITH REGARD TO POTENTIAL STORM SYSTEM FOR LATER TUESDAY AND WEDNESDAY. LATEST OP RUN OF THE GFS TRACKS THE LOW ACROSS INTERIOR DOWNEAST MAINE DURING WEDNESDAY. THIS WOULD RESULT IN A PERIOD OF SNOW TUESDAY NIGHT CHANGING TO RAIN WEDNESDAY. LATEST ECMWF STILL KEEPS THE SYSTEM WELL TO OUR EAST WITH AND THIS WOULD BRING LITTLE OR NO PRECIPITATION TO THE REGION. INTERESTING TO NOTE THE GFS ENSEMBLE MEAN TRACKS THE LOW ACROSS THE GULF OF MAINE AND THEN INTO THE BAY OF FUNDY. THIS TRACK WOULD RESULT IN MORE IN THE THE WAY OF SNOW ACROSS THE REGION. WILL MAINTAIN CHANCE POPS LATER TUESDAY THROUGH WEDNESDAY A KEEP PTYPE MORE IN THE WAY OF SNOW ACROSS THE NORTH AND SNOW CHANGING TO RAIN OF OR A RAIN/SNOW MIX DOWNEAST. COLDER AND DRIER WEATHER WILL FOLLOW FOR LATER IN THE WEEK BEHIND THE SYSTEM. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... NEAR TERM: IFR/LIFR THIS MORNING WILL GO MVFR BY MID MORNING AND THEN CONDITIONS WILL IMPROVE TO VFR. KBGR AND KBHB WILL BE SLOWER TO IMPROVE TO THE S FLOW. TONIGHT, VFR WILL GRADUALLY DROP TO MVFR AND THEN IFR FOR JUST ABOUT ALL THE TERMINALS. SHORT TERM: MVFR AND IFR ALL TERMINALS SATURDAY. MVFR CONDITIONS ARE EXPECTED NORTHERN TERMINALS SATURDAY NIGHT/SUNDAY IN CIGS SNOW SHOWERS. VFR RETURNS FOR MONDAY AND MOST OF TUESDAY. && .MARINE... 1155 AM UPDATE...ALLOWED THE SCA TO EXPIRE AT 10 AM AS WAVES ARE NOW AROUND 4 AND SHOULD CONTINUE TO SUBSIDE THROUGH THE AFTERNOON. NO HEADLINES ARE ANTICIPATED THROUGH THE REMAINDER OF TODAY INTO TONIGHT. PREVIOUS DISCUSION: NEAR TERM: KEPT THE SCA FOR SEAS GOING ATTM. SWELLS WERE BOUNCING FROM 4 TO 6 FT UP THROUGH 06Z. THE LATEST OBS INDICATE THE SWELL IS SUBSIDING AS THE LOW STARTS TO FILL AND PULL AWAY FROM THE MID ATLC COAST. WILL TAKE A LOOK BEFORE 7 AM TO SEE IF THE HAZARD CAN BE DROPPED. ATTM, STAYED W/WAVE HEIGHTS OF 4-5 FT W/A LONG PERIOD SWELL. WINDS WILL INCREASE TONIGHT AHEAD OF THE APCHG COLD FRONT W/S WINDS OF 10-20 KTS AFTER 06Z. USED A BLEND OF THE NAM12 AND GFS40 FOR THE WINDS AND THEN MANUALLY ADJUSTED SPEEDS DOWN A BIT TONIGHT AS THE GUIDANCE TENDS TO RUN HIGH W/THIS SET UP AT NIGHT. SHORT TERM: STRONG SCA CONDITIONS ARE LIKELY IN THE COLD ADVECTION SATURDAY NIGHT THROUGH SUNDAY NIGHT. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...HASTINGS/HEWITT SHORT TERM...DUDA LONG TERM...DUDA AVIATION...HASTINGS/HEWITT MARINE...HASTINGS/HEWITT/DUDA
Hazardous weather outlook, Nov 23, 4:52 AM EST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 452 AM EST FRI NOV 23 2012 MEZ001>006-010-011-015>017-029>032-241000- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 452 AM EST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-241000- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 452 AM EST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEWITT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 7:03 AM EST | Small Craft Advisory for Hazardous Seas | CAR | 3 hr |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.